Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Topamax Experiences? maribeth

Posted by kathrynbabble on May 12, 2001, at 23:30:20

In reply to Re: Topamax Experiences?, posted by maribeth on January 21, 2001, at 9:36:05

> Hi This is long but if you have the time and insight I ask you to please read and respond.

I have been diagnosed as manic-depressive. I was doing well on 20mg of elexa. However, doing well turned into doing too well(hypomania) and then turned into even more extreme hypomania where I had planned to sleep with 3 people I knew plus I had cyber sex with a married man I know and someone I did not know. I was seeing a therapist at the time and he spotted the change in me and sent me to a psychiatrist. he made me drop to 10mg of Celexa and I had withdrawl in the form of extreme agitation. For example, I was extremely irritated that my purse was too deep??? I emptied it out along with any other purse like items I could find onto the counter in an angered frenzy. I knew it was irrational but could not stop just the same. About a week later I woke up at about 6:30am and went about my morning as usual. At 8:00am I started to try to get ready for work. I began to feel very strange. I have had anxiety attacks before and this was not one of them. I could not concentrate on getting ready. Everything was extremely clear and vibrant as if it had just rained in the house. I kept trying to put my make up on but I kepy feeling like I kept putting make up one someone else. My hands were not mine either. I kept thinking that if I looked in the mirror my face would be a hallucination. I kept trying to pace from room to room and talk myself down out of it and my voice was not mine either. Something kept telling me that the next time I turned the corner into the next room the real snake (something hallucinatory half animated half real - threatening just the same) was going to be there. I took part of a Xanax to try to calm down and tried to get a hold of my doctors and my mother. It took hours to completely calm down. I tried to drive to work just after taking the xanax and i could not go over 35 mph I had to call in. I did not know if it was going to get better or worse. Nothing even close has ever happened to me like this before. I had been having very vivid and hallucinatory type dreams all night and every night as well.

I ended up trying Topamax starting with 25mg per night for 5 nights, then 50mg for 5 nights, then 25mg in am and 50mg in pm thereafter from then on with 10mg of celexa. On my 4th morning of that I went into a blind rage and crying spell. The kind I had before any medication a long time ago. I called the internist I have that listens to me better than the psychiatrist I have been sent to. I asked if i could go back up to 20mg of Celexa. he told me to go aheadwhereas the psychiatrist said that I would wait weeks into stabilizing on the Topamax to do so. I would have ended up in big trouble that way. I can get very hostile and paranoid. I am wondering (finally - I know) if anyone else out there has had a volitle reaction to getting used to Topamax? I am doing much better now that I am back on 20mg of Celexa with it. I am having the drowsiness and the strange tingles in the feet but nothing else besides the anger stated earlier. Any responses would be greatlle appreciated. This is my first post on a thread of any kind. Sorry for the strange name I had troubles signing up - had to add something - it is late.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:kathrynbabble thread:50878
URL: http://www.dr-bob.org/babble/20010507/msgs/62693.html